Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Burghelea-Haller analytic torsion for manifolds with boundary


Author: Guangxiang Su
Journal: Proc. Amer. Math. Soc. 137 (2009), 4295-4306
MSC (2000): Primary 58J52
DOI: https://doi.org/10.1090/S0002-9939-09-10003-5
Published electronically: July 22, 2009
MathSciNet review: 2538590
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we extend the complex-valued Ray-Singer torsion, introduced by Burghelea-Haller, to compact connected Riemannian manifolds with boundary. We also compare it with the refined analytic torsion.


References [Enhancements On Off] (What's this?)

  • 1. J.-M. Bismut, H. Gillet and C. Soulé, Analytic torsion and holomorphic determinant bundles. I. Commun. Math. Phys. 115 (1988), 49-78. MR 929146 (89g:58192a)
  • 2. J.-M. Bismut and W. Zhang, An Extension of a Theorem by Cheeger and Müller. Astérisque Tom. 205, Paris, 1992. MR 1185803 (93j:58138)
  • 3. J.-M. Bismut and W. Zhang, Milnor and Ray-Singer metrics on the equivariant determinant of a flat vector bundle. Geom. Funct. Anal. 4 (1994), 136-212. MR 1262703 (96f:58179)
  • 4. M. Braverman and T. Kappeler, A refinement of the Ray-Singer torsion. C. R. Math. Acad. Sci. Paris 341 (2005), 497-502. MR 2180817 (2006g:58065)
  • 5. M. Braverman and T. Kappeler, Refined analytic torsion as an element of the determinant line. Geom. Topol. 11 (2007), 139-213. MR 2302591 (2008a:58031)
  • 6. M. Braverman and T. Kappeler, Comparison of the refined analytic and the Burghelea-Haller torsions. Ann. Inst. Fourier (Grenoble) 57 (2007), 2361-2387. MR 2394545
  • 7. D. Burghelea and S. Haller, Torsion, as a function on the space of representations. $ C^*$-algebras and Elliptic Theory II (Trends in Mathematics), D. Burghelea, R. Melrose, A. S. Mishchenko et al. (eds.), Birkhäuser, Basel, 2008, 41-66. MR 2408135
  • 8. D. Burghelea and S. Haller, Complex-valued Ray-Singer torsion. J. Funct. Anal. 248 (2007), 27-78. MR 2329682 (2008b:58035)
  • 9. D. Burghelea and S. Haller, Complex-valued Ray-Singer torsion. II. Preprint, math.DG/0610875.
  • 10. J. Brüning and M. Lesch, Hilbert complexes. J. Funct. Anal. 108 (1992), 88-132. MR 1174159 (93k:58208)
  • 11. J. Cheeger, Analytic torsion and the heat equation. Ann. of Math. (2) 109 (1979), 259-322. MR 528965 (80j:58065a)
  • 12. M. Farber and V. Turaev, Poincaré-Reidemeister metric, Euler structures, and torsion. J. Reine Angew. Math. 520 (2000), 195-225. MR 1748274 (2001m:58069)
  • 13. P.B. Gilkey, Invariance Theory, the Heat Equation and the Atiyah-Singer Index Theorem. Second Edition, CRC Press, 1995. MR 1396308 (98b:58156)
  • 14. T. Kato, Perturbation Theory for Linear Operators. Die Grundlehren der Math. Wiss., Volume 132, Springer, 1966. MR 0203473 (34:3324)
  • 15. F. F. Knudsen and D. Mumford, The projectivity of the moduli space of stable curves. I: Preliminaries on ``det'' and ``Div''. Math. Scand. 39 (1976), 19-55. MR 0437541 (55:10465)
  • 16. J. Milnor, Whitehead torsion. Bull. Amer. Math. Soc. 72 (1966), 358-426. MR 0196736 (33:4922)
  • 17. W. Müller, Analytic torsion and R-torsion of Riemannian manifolds. Adv. in Math. 28 (1978), 233-305. MR 498252 (80j:58065b)
  • 18. W. Müller, Analytic torsion and R-torsion for unimodular representations. J. Amer. Math. Soc. 6 (1993), 721-753. MR 1189689 (93m:58119)
  • 19. D. Quillen, Determinants of Cauchy-Riemann operators on Riemann surfaces. Funct. Anal. Appl. 19 (1985), 31-34. MR 0783704 (86g:32035)
  • 20. D. B. Ray and I. M. Singer, $ R$-torsion and the Laplacian on Riemannian manifolds. Adv. in Math. 7 (1971), 145-210. MR 0295381 (45:4447)
  • 21. G. Su and W. Zhang, A Cheeger-Müller theorem for symmetric bilinear torsions. Chinese Ann. Math. 29B (2008), 385-424. MR 2429629
  • 22. V. Turaev, Euler structures, nonsingular vector fields, and Reidemeister-type torsions. Math. USSR-Izv. 34 (1990), 627-662. MR 1013714 (90m:57021)
  • 23. B. Vertman, Refined analytic torsion on manifolds with boundary. Geom. and Topol. 13 (2009), 1989-2027.
  • 24. E. Witten, Supersymmetry and Morse theory. J. Diff. Geom. 17 (1982), 661-692. MR 683171 (84b:58111)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 58J52

Retrieve articles in all journals with MSC (2000): 58J52


Additional Information

Guangxiang Su
Affiliation: Max-Planck-Institut für Mathematik, Vivatsgasse 7, D-53111, Bonn, Germany
Email: sugx@mpim-bonn.mpg.de

DOI: https://doi.org/10.1090/S0002-9939-09-10003-5
Keywords: Hilbert complex, symmetric bilinear form, analytic torsion
Received by editor(s): December 23, 2008
Received by editor(s) in revised form: February 11, 2009, and April 13, 2009
Published electronically: July 22, 2009
Communicated by: Varghese Mathai
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society